Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Good News for Those Fearing Treatment
Sep 2, 2003

This is less a question and more of a testimonial to the hundreds (thousands?) of thebody.com viewers contemplating starting HAART and scared crapless about the side effects.

I started on Combivir/Sustiva on Friday night, 29 August, with a three-day weekend. I was armed with a strong anti-anxiety prescription (Serax), Benadryl, anti-nausea meds, a six-pack of gingerale, and a lot of emotional support.

I was really uptight on Friday night when I popped the first Combivir 1/2 way through dinner. Now, 80+ hours later, I am happy to report that aside from a very mild sense of queasiness, I feel just fine. I was a little dizzy one night, but I simply went to sleep and woke up feeling fine.

Everybody is different, and I know many have a tough entry into treatment. But as a gay male Jewish hypochondriac, I've done really well. Please take comfort in this--if I can get through four days feeling pretty good, mys ense is that a lot of you can as well.

My unsolicited advice:

a) get an anti-anxiety 'scrip b) take it for the first 2 nights at least c) have loving supportive people around you and/or on call d) start treatment over a weekend and plan a 3rd day off...knowing you don't have to go to work is a big stress relief.

Good luck to everybody, and thank goodness for thebody.com, the great doctors who answer our questions, and living in a time when we have access to these lifesaving meds.

Response from Dr. Young

Thanks for your words of support and words of inspiration to the many readers at TheBody.

Good health to you-- BY



Previous
True?
Next
re: sustiva fear

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement